Alert archive / New York / High Wind Warnings in 2010

High Wind Warning 2, NWS Albany, NY

September 30, 20104 states

NWS Albany, NY issued this high wind warning at Sep 30, 2010, 11:00 AM EDT for 4 states. It took effect at Sep 30, 2010, 2:00 PM EDT. It was in force for 14 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 30, 2010, 11:00 AM EDT (15:00 UTC)
In effect from
Sep 30, 2010, 2:00 PM EDT
Expired
Oct 1, 2010, 4:24 AM EDT
In force
14 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 61 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 4:17 PM EDTNON-TSTM WND DMGEast Dummerston, VTSMALL BRANCHES DOWN ON WIRES. POWER OUTAGES REPORTED.
Sep 30, 9:00 PM EDTNON-TSTM WND DMGWhite Creek, NYTREES DOWN ON POWER LINES.
Sep 30, 10:00 PM EDTNON-TSTM WND GST 0Stephentown, NYTREE DOWN IN STEPHENTOWN ON MOORE HILL ROAD.
Sep 30, 10:00 PM EDTNON-TSTM WND DMGDorset, VTLARGE TREES LIMBS DOWN.
Sep 30, 10:00 PM EDTNON-TSTM WND DMGStephentown, NYTREE DOWN IN STEPHENTOWN ON MOORE HILL ROAD.
Sep 30, 10:17 PM EDTNON-TSTM WND DMGEast Dummerston, VTSMALL BRANCHES DOWN ON WIRES. POWER OUTAGES REPORTED.
Sep 30, 11:00 PM EDTTSTM WND DMGWindham, VTWIDESPREAD POWER OUTAGES - 312 COUNTY WIDE
Sep 30, 11:00 PM EDTNON-TSTM WND DMGBrattleboro, VTWIRES DOWN
Sep 30, 11:00 PM EDTNON-TSTM WND DMGWindham, VTWIDESPREAD POWER OUTAGES - 312 COUNTY WIDE
Sep 30, 11:30 PM EDTNON-TSTM WND DMGGreat Barrington, MA16 POWER OUTAGES
Sep 30, 11:30 PM EDTNON-TSTM WND DMGPittsfield, MAPOWER OUTAGES
Oct 1, 1:00 AM EDTNON-TSTM WND DMGCanaan, NYTREES DOWN IN CANAAN, GERMANTOWN AND STOCKPORT
Oct 1, 1:30 AM EDTTSTM WND DMGBennington, VT82 POWER OUTAGES COUNTY WIDE.
Oct 1, 1:30 AM EDTNON-TSTM WND DMGBennington, VT82 POWER OUTAGES COUNTY WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WWUS71 KALY 301500
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT THU SEP 30 2010

CTZ001-013-MAZ001-025-NYZ054-061-066-084-VTZ013>015-302300-
/O.UPG.KALY.WI.Y.0008.100930T1800Z-101001T0400Z/
/O.NEW.KALY.HW.W.0002.100930T1800Z-101001T1000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HOOSICK FALLS...CHATHAM...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
1100 AM EDT THU SEP 30 2010

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT
FRIDAY FOR THE SOUTHERN GREEN MOUNTAINS...THE BERKSHIRES...THE
TACONICS...AND LITCHFIELD COUNTY IN CONNECTICUT. THE WIND ADVISORY
IS NO LONGER IN EFFECT.

STRONG SOUTHERLY WINDS WILL DEVELOP IN THE LOW LEVELS OF THE
ATMOSPHERE LATE THIS AFTERNOON INTO TONIGHT AND MAY MIX DOWN TO
THE SURFACE AT TIMES...RESULTING IN WIND GUSTS OF UP TO AROUND 60
MPH. IN ADDITION...HEAVIER SHOWERS MAY ALSO BRING THESE STRONGER
WINDS TO THE SURFACE. THE STRONGEST WINDS ARE MOST LIKELY TO OCCUR
EARLY THIS EVENING ACROSS HIGHER ELEVATIONS...PARTICULARLY ABOVE
1500 FEET.

WINDS OF THIS MAGNITUDE WILL HAVE THE POTENTIAL TO PRODUCE
SCATTERED TO NUMEROUS POWER OUTAGES WITHIN THE WARNING AREA. THE
THREAT FOR DOWNED TREES AND POWER LINES WILL BE FURTHER
EXACERBATED BY SATURATED SOIL CONDITIONS FROM HEAVY RAINFALL.

THE COMBINATION OF AN INTENSIFYING LOW PRESSURE SYSTEM TRACKING
NORTHWARD INTO THE REGION...AND HIGH PRESSURE OFF THE MID
ATLANTIC COAST WILL ALLOW FOR THE STRONG SOUTHERLY WINDS TO
DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NYZ047>053-058>060-063>065-302300-
/O.CON.KALY.WI.Y.0008.100930T1800Z-101001T0400Z/
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON
1100 AM EDT THU SEP 30 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT FOR THE MID HUDSON VALLEY REGION...THE
GREATER CAPITAL REGION...EASTERN CATSKILLS AND SCHOHARIE VALLEY.

STRONG SOUTHERLY WINDS WILL DEVELOP IN THE LOW LEVELS OF THE
ATMOSPHERE THIS AFTERNOON AND EVENING AND MAY MIX DOWN TO THE
SURFACE AT TIMES...RESULTING IN WIND GUSTS OF UP TO AROUND 50
MPH. IN ADDITION...HEAVIER SHOWERS MAY ALSO BRING THESE STRONGER
WINDS TO THE SURFACE. THE STRONG WINDS ARE MOST LIKELY TO OCCUR
EARLY THIS EVENING AND WITHIN NORTH SOUTH ORIENTED VALLEYS...AS
WELL AS ACROSS THE HIGHER ELEVATIONS OF THE CATSKILLS. 

WINDS OF THIS MAGNITUDE WILL HAVE THE POTENTIAL TO PRODUCE SOME
POWER OUTAGES. THE THREAT FOR DOWNED TREES WILL BE FURTHER
EXACERBATED BY WET SOIL FROM HEAVY RAINFALL.

THE COMBINATION OF AN INTENSIFYING LOW PRESSURE SYSTEM TRACKING
NORTHWARD INTO THE REGION AND HIGH PRESSURE OFF THE MID ATLANTIC
COAST WILL ALLOW FOR THE STRONG SOUTHERLY WINDS TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
510 
WWUS71 KALY 302113
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT THU SEP 30 2010

CTZ001-013-MAZ001-025-NYZ054-061-066-084-VTZ013>015-011000-
/O.CON.KALY.HW.W.0002.000000T0000Z-101001T1000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HOOSICK FALLS...CHATHAM...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
513 PM EDT THU SEP 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY CONTINUES THE HIGH WIND
WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY FOR SOUTHERN
VERMONT...BERKSHIRE COUNTY...LITCHFIELD COUNTY AND THE TACONICS OF
NEW YORK.

STRONG SOUTHERLY WINDS WILL DEVELOP IN THE LOW LEVELS OF THE
ATMOSPHERE THROUGH THE EARLY EVENING AND MAY MIX DOWN TO THE
SURFACE AT TIMES...RESULTING IN WIND GUSTS OF UP TO AROUND 60 MPH.
IN ADDITION...HEAVIER SHOWERS MAY ALSO BRING THESE STRONGER WINDS
TO THE SURFACE. THE STRONGEST WINDS ARE MOST LIKELY TO OCCUR EARLY
THIS EVENING ACROSS HIGHER ELEVATIONS... PARTICULARLY ABOVE 1500
FEET.

WINDS OF THIS MAGNITUDE WILL HAVE THE POTENTIAL TO PRODUCE
SCATTERED TO NUMEROUS POWER OUTAGES WITHIN THE WARNING AREA. THE
THREAT FOR DOWNED TREES AND POWER LINES WILL BE FURTHER
EXACERBATED BY SATURATED SOIL CONDITIONS FROM HEAVY RAINFALL.

THE COMBINATION OF AN INTENSIFYING LOW PRESSURE SYSTEM TRACKING
NORTHWARD INTO THE REGION...AND HIGH PRESSURE OFF THE MID
ATLANTIC COAST WILL ALLOW FOR THE STRONG SOUTHERLY WINDS TO
DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NYZ047>053-058>060-063>065-010400-
/O.CON.KALY.WI.Y.0008.000000T0000Z-101001T0400Z/
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON
513 PM EDT THU SEP 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS THROUGH MIDNIGHT TONIGHT FOR THE MID
HUDSON VALLEY REGION...THE GREATER CAPITAL REGION...EASTERN
CATSKILLS AND SCHOHARIE VALLEY. 

STRONG SOUTHERLY WINDS HAVE DEVELOP IN THE LOW LEVELS OF THE
ATMOSPHERE TO THE SOUTH OF ALBANY AND WILL LIFT NORTHWARD INTO
THE EVENING...MIXING DOWN TO THE SURFACE AT TIMES...RESULTING IN
WIND GUSTS OF UP TO AROUND 50 MPH AT TIMES. IN ADDITION...HEAVIER
SHOWERS MAY ALSO BRING THESE STRONGER WINDS TO THE SURFACE. THE
STRONG WINDS ARE MOST LIKELY TO OCCUR EARLY THIS EVENING AND
WITHIN NORTH SOUTH ORIENTED VALLEYS...AS WELL AS ACROSS THE HIGHER
ELEVATIONS OF THE CATSKILLS.

WINDS OF THIS MAGNITUDE WILL HAVE THE POTENTIAL TO PRODUCE
LOCALIZED POWER OUTAGES. THE THREAT FOR DOWNED TREES WILL BE
FURTHER EXACERBATED BY WET SOIL FROM HEAVY RAINFALL.

THE COMBINATION OF AN INTENSIFYING LOW PRESSURE SYSTEM TRACKING
NORTHWARD INTO THE REGION AND HIGH PRESSURE OFF THE MID ATLANTIC
COAST WILL ALLOW FOR THE STRONG SOUTHERLY WINDS TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
989 
WWUS71 KALY 010357
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1157 PM EDT THU SEP 30 2010

NYZ047>053-058>060-063>065-010500-
/O.EXP.KALY.WI.Y.0008.000000T0000Z-101001T0400Z/
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON
1157 PM EDT THU SEP 30 2010

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT TONIGHT MID HUDSON
VALLEY REGION...THE GREATER CAPITAL REGION...EASTERN CATSKILLS
AND SCHOHARIE VALLEY. THE THREAT FOR STRONG DAMAGING WIND GUSTS
HAS DIMINISHED.

$$

CTZ001-013-MAZ001-025-NYZ054-061-066-084-VTZ013>015-011000-
/O.CON.KALY.HW.W.0002.000000T0000Z-101001T1000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HOOSICK FALLS...CHATHAM...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
1157 PM EDT THU SEP 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM FRIDAY FOR
SOUTHERN VERMONT...BERKSHIRE AND LITCHFIELD COUNTIES...AND THE
TACONICS OF NEW YORK INTO SOUTHERN WASHINGTON COUNTY.

STRONG SOUTHERLY WINDS IN THE LOW LEVELS OF THE ATMOSPHERE AHEAD OF
AN APPROACHING FRONTAL MAY MIX DOWN TO THE SURFACE AT TIMES...RESULTING
IN WIND GUSTS OF UP TO AROUND 60 MPH. IN ADDITION...HEAVIER SHOWERS
MAY ALSO BRING THESE STRONGER WINDS TO THE SURFACE. THE STRONGEST
WINDS ARE MOST LIKELY TO OCCUR ACROSS ELEVATIONS ABOVE 1500 FEET.

WINDS OF THIS MAGNITUDE WILL HAVE THE POTENTIAL TO PRODUCE POWER
OUTAGES WITHIN THE WARNING AREA. THE THREAT FOR DOWNED TREES AND
POWER LINES WILL BE FURTHER EXACERBATED BY SATURATED SOIL
CONDITIONS FROM HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
653 
WWUS71 KALY 010824
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
424 AM EDT FRI OCT 1 2010

CTZ001-013-MAZ001-025-NYZ054-061-066-084-VTZ013>015-010930-
/O.CAN.KALY.HW.W.0002.000000T0000Z-101001T1000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HOOSICK FALLS...CHATHAM...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
424 AM EDT FRI OCT 1 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH
WIND WARNING FOR SOUTHERN VERMONT...BERKSHIRE AND LITCHFIELD
COUNTIES...AND THE TACONICS OF NEW YORK INTO SOUTHERN WASHINGTON
COUNTY. THE THREAT FOR STRONG DAMAGING WIND GUSTS HAS ENDED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Sep 30, 7:09 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Sep 30, 7:09 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
709 AM EDT THU SEP 30 2010

.SYNOPSIS...
AREAS OF LOW PRESSURE WILL MOVE NORTHWARD ALONG A NEARLY STATIONARY
BOUNDARY ALONG THE EAST COAST. ABUNDANT TROPICAL MOISTURE WILL
CONTINUE TO TRANSPORTED INTO THE REGION RESULTING IN A WIDESPREAD
SIGNIFICANT RAINFALL. THE RAIN IS EXPECTED TO TAPER OFF FRIDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FLOOD WATCH REMAINS IN EFFECT FOR THE FORECAST AREA THROUGH
12Z/FRIDAY.

A WIND ADVISORY HAS BEEN ISSUED FOR THE EASTERN CATSKILLS...CAPITAL
DISTRICT...MID HUDSON VALLEY...TACONICS...SOUTHERN WASHINGTON
COUNTY...THE BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN
VERMONT FOR THE POTENTIAL OF WIND GUSTS TO AROUND 50 MPH. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

SURFACE LOW IS OVER THE CAROLINAS HEADING NORTHWARD WITH ITS WARM
FRONT APPROACHING LONG ISLAND. WATER VAPOR SHOWS FEED OF TROPICAL
MOISTURE INTO THE REGION. PRECIPITABLE WATER VALUE OFF THE 00Z/THU
ALY SOUNDING WAS 1.27 INCHES AND THAT IS MODELED TO INCREASE TO
AROUND 2 INCHES TODAY. RAIN IS WORKING INTO REGION JUST HAVE TO
MOISTEN UP THE COLUMN FIRST.

THE WARM FRONT WILL LIFT NORTHWARD INTO THE AREA TODAY AND VERY
STRONG LOW LEVEL SOUTHERLY JET MOVES INTO THE REGION. WILL FEED
HEAVY RAINFALL. THE JET AT 850 MB 60 TO 80 KNOTS AND IN THE LOWER
LEVEL 925 MB 40 TO 50 KNOTS. THE WINDS REALLY PICK UP AHEAD OF THE
COLD FRONT AS IT MOVES EAST ACROSS THE AREA THIS EVENING. ITS
HARDER TO MIX DOWN SOUTHERLY WINDS BUT POTENTIAL IS THERE TO REACH
WIND ADVISORY CRITERIA 46 TO 57 MPH ESPECIALLY ACROSS THE HIGHER
TERRAIN OF THE TACONICS...THE BERKSHIRES AND GREEN MOUNTAINS.
BASED ON HAVE FAR NORTH THE WARM FRONT SHOULD GET HAVE NOT
INCLUDED THE MOHAWK VALLEY...WESTERN ADIRONDACKS AND LAKE GEORGE
SARATOGA REGION. THE WINDS WILL BE AT THEIR STRONGEST EARLY THIS
EVENING. CONTINUED WITH CHANCES FOR THUNDERSTORMS EMBEDDED IN THE
HEAVY RAIN AS WILL HAVE ELEVATED INSTABILITY DEVELOPING THIS
AFTERNOON. ANY CONVECTION FEATURES WILL ALSO BE CAPABLE OF
TRANSPORTING THE STRONGER WINDS TO THE SURFACE.

RAINFALL RATES UP AN INCH AN HOUR ARE OCCURRING ACROSS WESTERN
LONG ISLAND AND MOVING NORTHWARD. USED HPC GUIDANCE FOR THE QPF
AMOUNTS.

FIRST AREA OF LOW PRESSURE IS FORECAST TO PASS OVER THE CENTRAL
AND NORTHERN NEW YORK THIS EVENING PUSHING THE COLD FRONT THROUGH
OUR AREA. WINDS WILL BECOME WESTERLY WITH THE FRONTAL PASSAGE AND THE
THREAT OF DAMAGING WINDS COME TO AN END. HOWEVER THE CHANCES FOR
RAIN WILL CONTINUE AS ANOTHER WAVE OF LOW PRESSURE MOVES NORTHWARD
TOWARD THE REGION. SO HAVE KEPT CATEGORICAL POPS IN THROUGH TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THERE ARE MODEL DIFFERENCES REGARDS THE STRENGTH AND MOVEMENT OF
THE SECOND WAVE OF LOW PRESSURE. THE RAIN SHOULD TAPER OFF IN THE
MORNING WITH CONDITIONS IMPROVING IN THE AFTERNOON ESPECIALLY WEST
OF THE HUDSON RIVER. HOWEVER...NORTHWESTERLY FLOW WILL INCREASE
AND BECOME BRISK AND GUSTY IN COLD AIR ADVECTION.

EXPECTING MORE SEASONABLE TEMPERATURES ON SATURDAY IN THE 50S AND
60S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
DIFFERENCES BETWEEN THE GFS AND THE ECMWF IN THE 500 HPA PATTERN
FOR THIS PERIOD CONTINUE WITH THE GFS LIFTING OUT THE TROF WHILE
THE ECMWF HOLDS IT BACK. THEREFORE WE HAVE MADE ONLY SOME VERY
MINOR CHANGES TO THE GRIDS WHICH WERE MOSTLY BASED ON NCEP/HPC
SOLUTIONS.

THE COOL WEATHER WHICH BEGINS SATURDAY WILL DOMINATE THE FIRST
PART OF THE WEEK...WITH HIGHS SUNDAY LIKELY TO NOT EVEN MAKE IT
INTO THE 50S IN THE ADIRONDACKS AND HIGHER ELEVATIONS OF SOUTHERN
VERMONT...AND TO ONLY GET NEAR 60 IN THE HUDSON VALLEY...WITH
PARTLY CLOUDY SKIES AND A LIGHT NORTHERLY WIND. JUST A SLIGHT
CHANCE OF SHOWERS...EXCEPT IN THE UPPER MOHAWK VALLEY CLOSER
TO MOISTURE FROM LAKE ONTARIO. SUNDAY NIGHT WILL BE QUIET NIPPY...
PARTICULARLY IN THE ADIRONDACKS...WHERE IT WILL DIP INTO THE UPPER
20S. IT WILL BE A BIT WARMER...NEAR 40...IN THE HUDSON VALLEY.
WITH WINDS VEERING A BIT EAST LAKE MOISTURE IS NO LONGER A
FACTOR SO WE ARE EXPECTING SUNDAY NIGHT TO BE DRY. ON MONDAY
AND MONDAY NIGHT...THE ECMWF AND NCEP HAVE A LOW OFF THE MID
ATLANTIC COAST MOVING SLOWLY NORTHWARD...SO WE A SLIGHT CHANCE
OF RAIN ALONG OUR SOUTHERN EDGE. THE REST OF THE AREA SHOULD
BE DRY. HIGHS MONDAY WILL RANGE FROM NEAR 50 TO THE LOWER 60S.
IT WILL BE MILDER MONDAY NIGHT WITH LOWS FROM THE LOWER 30S
TO THE LOWER 40S. TEMPERATURES WILL CONTINUE TO SLOWLY MODERATE
WHILE THE PRESENCE OF A FRONTAL SYSTEM ALONG THE ATLANTIC
SEABOARD WILL KEEP A SLIGHT THREAT OF RAIN IN THE PICTURE.
HIGHS WILL MOSTLY BE IN THE 60S WITH LOWS FROM THE UPPER 30S
TO THE MID 40S.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
FLIGHT CONDITIONS WERE ALREADY MVFR AT KPOU AT DAYBREAK TODAY
AND THEY WILL DETERIORATE THIS MORNING TO IFR/LIFR IN HEAVY
RAIN AND FOG BY LATE MORNING/EARLY AFTERNOON AS TROPICAL
MOISTURE IS BROUGHT NORTH INTO THE REGION. IFR/LIFR CONDITIONS ARE
LIKELY TO CONTINUE THROUGH TONIGHT.

WINDS WERE LIGHT AND VARIABLE EARLY THIS MORNING...AND THEY ARE
EXPECTED TO REMAIN FAIRLY LIGHT AT THE SURFACE FOR MUCH OF THE
MORNING...AND INCREASE TO AROUND 10 KTS BY EARLY AFTERNOON AT KGFL
AND KPOU. STRONG WINDS ALOFT WILL PROBABLY PARTIALLY MIX DOWN AT
KALB WHERE WE ARE LOOKING FOR SOUTHERLY WINDS AROUND 15 KTS THIS
AFTERNOON AND AROUND 20 KTS THIS EVENING. HOWEVER WINDS JUST OFF THE
SURFACE WILL BE 40 TO 50 KNOTS...SO WE HAVE INCLUDED LLWS IN ALL
THREE TAFS STARTING MID MORNING AND CONTINUING THROUGH THE END OF
THE TAF PERIOD.

OUTLOOK...
TONIGHT...IFR/LIFR RA/+RA. WINDY. LLWS.
FRI AM...IFR/MVFR...RA/-RA.
FRI PM- MON...VFR...NO SIG WX.

&&

.FIRE WEATHER...
AREAS OF LOW PRESSURE WILL MOVE NORTHWARD ALONG A NEARLY STATIONARY
BOUNDARY ALONG THE EAST COAST. ABUNDANT TROPICAL MOISTURE WILL
CONTINUE TO TRANSPORTED INTO THE REGION RESULTING IN A WIDESPREAD
SIGNIFICANT RAINFALL. THE RAIN IS EXPECTED TO TAPER OFF FRIDAY MORNING.

&&

.HYDROLOGY...
FLOOD WATCH REMAINS IN EFFECT FOR FORECAST AREA THROUGH 12Z/FRIDAY.
TWO TO 6 INCHES OF RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THESE RAINFALL AMOUNTS WOULD RESULT IN MINOR FLOODING OF
MANY RIVERS/STREAMS WITH A FEW POINTS POTENTIALLY REACHING MODERATE
OR GREATER LEVELS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...VISIT THE ADVANCED
HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY MORNING FOR CTZ001-013.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR CTZ001-013.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR NYZ047>054-058>061-063>066-084.
MA...FLOOD WATCH THROUGH FRIDAY MORNING FOR MAZ001-025.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR MAZ001-025.
VT...FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ013>015.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Sep 30, 5:16 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
516 AM EDT THU SEP 30 2010

CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-084-VTZ013>015-
011115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
516 AM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...EASTERN
CATSKILLS...MID HUDSON VALLEY...TACONICS...SOUTHERN WASHINGTON
COUNTY...THE BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

ALSO...THERE IS A CHANCE FOR NON SEVERE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ032-033-038>043-082-083-011115-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-
516 AM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...WESTERN
ADIRONDACKS AND LAKE GEORGE SARATOGA REGION INCLUDING NORTHERN
WASHINGTON COUNTY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ALSO...THERE IS A CHANCE FOR NON SEVERE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:34 AM EDTWind AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more19 hr
Sep 30, 9:11 AM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Sep 30, 12:08 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Sep 30, 12:20 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery6 hr
Sep 30, 3:39 PM EDTAreal Flood WarningALYHerkimer6 hr
Sep 30, 7:04 PM EDTSpecial Weather StatementALYOneida26 min
Sep 30, 7:10 PM EDTFlash Flood WarningALYHerkimer3 hr
Sep 30, 7:26 PM EDTFlash Flood WarningALYHamilton4 hr
Sep 30, 7:33 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer42 min
Sep 30, 7:42 PM EDTRiver Flood WarningALYOneida43 hr
Sep 30, 7:42 PM EDTRiver Flood WarningALYHerkimer, Oneida3 days
Sep 30, 7:51 PM EDTAreal Flood AdvisoryALYFulton, Montgomery3 hr
Sep 30, 7:58 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer32 min
Sep 30, 9:27 AM EDTAreal Flood AdvisoryALYBennington, Windham6 hr
Sep 30, 8:08 AM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr

Nearby

High Wind Warnings in New York, 2010High Wind Warnings in Vermont, 2010High Wind Warnings in Massachusetts, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.